Alert archive / New Mexico / Freeze Warnings in 2005
Freeze Warning 2, NWS Albuquerque, NM
NWS Albuquerque, NM issued this freeze warning at Oct 10, 2005, 3:24 PM MDT. It took effect at Oct 11, 2005, 2:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2005, 3:24 PM MDT (21:24 UTC)
- In effect from
- Oct 11, 2005, 2:00 AM MDT
- Expired
- Oct 11, 2005, 9:00 AM MDT
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KABQ 102124 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 324 PM MDT MON OCT 10 2005 NMZ005-110400- /X.NEW.KABQ.FZ.W.0002.051011T0800Z-051011T1500Z/ NORTHEAST HIGHLANDS- INCLUDING THE CITY OF...LAS VEGAS/RATON 324 PM MDT MON OCT 10 2005 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM MDT TUESDAY. AFTER A CHILLY AFTERNOON...THE NORTHEAST HIGHLANDS WILL SEE TEMPERATURES FALL TO AROUND 30 DEGREES LATE TONIGHT. THIS WILL BE THE FIRST FREEZE OF THE SEASON IN MANY LOCATIONS ALONG THE I 25 CORRIDOR FROM RATON SOUTH THROUGH SPRINGER TO LAS VEGAS. MEASURES SHOULD BE TAKEN TO PROTECT TENDER VEGETATION. MOVE POTTED PLANTS INDOORS. DRAIN EXPOSED WATER PIPES OR IRRIGATION SYSTEMS. REMEMBER...A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. $$ 19
2 follow-up statements
000 WWUS75 KABQ 110232 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 832 PM MDT MON OCT 10 2005 NMZ005-111500- /X.CON.KABQ.FZ.W.0002.051011T0800Z-051011T1500Z/ NORTHEAST HIGHLANDS- INCLUDING THE CITY OF...LAS VEGAS/RATON 832 PM MDT MON OCT 10 2005 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT TUESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT TUESDAY. THE NORTHEAST HIGHLANDS WILL SEE TEMPERATURES FALL TO AROUND 30 DEGREES LATE TONIGHT. THIS WILL BE THE FIRST FREEZE OF THE SEASON IN MANY LOCATIONS ALONG THE I 25 CORRIDOR FROM RATON SOUTH THROUGH SPRINGER TO LAS VEGAS. MEASURES SHOULD BE TAKEN TO PROTECT TENDER VEGETATION. MOVE POTTED PLANTS INDOORS. DRAIN EXPOSED WATER PIPES OR IRRIGATION SYSTEMS. REMEMBER...A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. $$ 40
000 WWUS75 KABQ 111446 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 846 AM MDT TUE OCT 11 2005 NMZ005-111600- /X.EXP.KABQ.FZ.W.0002.000000T0000Z-051011T1500Z/ NORTHEAST HIGHLANDS- INCLUDING THE CITY OF...LAS VEGAS/RATON 846 AM MDT TUE OCT 11 2005 ...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING. IT APPEARS THAT TEMPERATURES DID NOT QUITE DROP TO THE FREEZING MARK OVERNIGHT OR EARLY THIS MORNING IN MOST LOCATIONS IN THE NORTHEAST HIGHLANDS. THE RATON AIRPORT HAD REACHED 32 DEGREES ON OCTOBER 7TH...THE AVERAGE DATE FOR THE FIRST 32 DEGREE TEMPERATURE IN AUTUMN IS OCTOBER 10TH. IN LAS VEGAS...THAT DATE IS OCTOBER 5TH...HOWEVER THE MERCURY HAS NOT DROPPED TO 32 THUS FAR THIS FALL SEASON. $$ 19
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this freeze warning went out at Oct 10, 2:28 PM MDT, 56 minutes earlier.
Area forecast discussion, Oct 10, 2:28 PM MDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 228 PM MDT MON OCT 10 2005 .DISCUSSION...MANY WEATHER RELATED CONCERNS RIDING ON EVOLUTION OF UPPER LOW CURRENTLY OVER AREA. LOW CONTINUES TO CHURN NEAR CO/NM BORDER THIS AFTERNOON. WHILE STRONGEST JET IS ON SE SIDE OF LOW WHICH WOULD NORMALLY PULL IT NORTHEAST...VORTICITY LOBES OR SPOKES ON BACK SIDE ARE SUFFICIENTLY STRONG TO KEEP LOW IN NEIGHBORHOOD FOR AN EXTRA 12 HOURS OR SO. THEREFORE...WHILE PRECIP WILL TAPER OFF FROM SW TO NE...IT MAY LINGER IN THE FAR NORTH INTO TUESDAY EVENING. SNOW LEVELS IN THE NORTH/NORTHEAST SHOULD DROP TO 7000 FEET TONIGHT. A MIX OR R/S POSSIBLE OVER THE NE PLAINS...BUT ACCUMS NOT LIKELY WITH TEMPS SLIGHTLY ABOVE FREEZING AND WARM GROUND. COLDEST AIR AT THE SURFACE WILL BE ALONG EAST SLOPES OF SANGRES/I 25 CORRIDOR WHERE DEW POINTS WILL LOWER ENOUGH TO ALLOW TEMPS TO DROP BELOW 32 DEGREES. WILL ISSUE A FREEZE WARNING FOR THIS AREA...ZONE 5...FROM RATON TO LAS VEGAS FOR LATE TONIGHT/EARLY TUESDAY AS MUCH OF THIS AREA HAS STILL NOT EXPERIENCED A FREEZE THIS FALL. AS FOR SNOW ACCUMS...WILL GO WITH AN INCH OR TWO LATE TONIGHT IN THE NRN MOUNTAINS AND LESS THAN AN INCH TUES MORNING. THUS...NO HEADLINES REQUIRED FOR SNOW. BY TUESDAY AFTERNOON...MOST PRECIP SHOULD BE RELEGATED TO THE NRN MOUNTAINS...WITH FAIR WX CU OVER MUCH OF THE REST OF THE AREA. TEMPS SHOULD CLIMB 5-10 DEGREES OVER TODAY. NEXT SYSTEM STILL FORECAST FOR WED/THU TIME FRAME...WITH 12Z VERSIONS OF THE NAM AND GFS DIFFERING GREATLY ON ITS POSITION/INTENSITY. 18Z NAM APPEARS TO BE BACKING OFF ON ITS STRONGER SOLUTION. BASICALLY MAINTAINED GOING FORECAST...BUT RAISED POPS IN SE SLIGHTLY WED NGT TO COINCIDE WITH EXPECTED FRONTAL PUSH INTO ERN PLAINS. THE LONGER TERM PROGNOSIS IS STILL UP IN THE AIR. WHILE MOST MODELS AT 00Z WERE INTENT ON DIGGING ANOTHER UPPER LOW INTO SW US BY THIS WEEKEND...THE 12Z GFS HAS NOW DEVIATED GREATLY FROM THIS SOLUTION. AT THIS TIME WILL STAY THE COURSE WITH SMALL CHANCES OF PRECIP FOR THE LATTER HALF OF THE WEEKEND INTO MONDAY...KD && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 38 61 38 68 / 30 10 0 0 GALLUP.......................... 32 61 30 68 / 20 10 0 0 GRANTS.......................... 35 60 31 68 / 20 10 0 0 GLENWOOD........................ 36 72 36 78 / 5 5 0 0 CHAMA........................... 28 53 24 60 / 50 30 0 10 LOS ALAMOS...................... 35 56 33 63 / 40 20 0 10 RED RIVER....................... 21 48 23 53 / 60 30 10 10 TAOS............................ 33 54 30 63 / 50 30 0 10 SANTA FE........................ 34 56 34 64 / 40 20 0 0 SANTA FE AIRPORT................ 36 57 37 65 / 30 20 0 0 ESPANOLA........................ 39 61 35 69 / 40 20 0 0 ALBUQUERQUE HEIGHTS............. 43 63 45 70 / 30 10 0 0 ALBUQUERQUE VALLEY.............. 44 64 42 72 / 30 10 0 0 ALBUQUERQUE FOOTHILLS........... 41 63 41 69 / 30 10 0 0 ALBUQUERQUE WEST MESA........... 42 65 42 72 / 30 10 0 0 SOCORRO......................... 42 66 42 74 / 10 5 0 0 SANDIA PARK/CEDAR CREST......... 34 57 33 63 / 30 20 0 0 MORIARTY/ESTANCIA............... 36 60 37 67 / 30 10 0 0 CARRIZOZO....................... 40 67 41 72 / 10 5 0 0 RUIDOSO......................... 35 60 38 66 / 10 5 0 0 RATON........................... 29 56 31 64 / 60 30 0 0 LAS VEGAS....................... 31 57 35 65 / 40 20 0 0 ROY............................. 33 59 40 66 / 40 20 0 0 CLAYTON......................... 35 60 42 65 / 70 30 0 5 SANTA ROSA...................... 38 66 41 73 / 30 10 0 0 TUCUMCARI....................... 39 67 45 70 / 40 20 0 0 FORT SUMNER..................... 42 68 46 73 / 30 10 0 0 CLOVIS.......................... 43 69 46 72 / 30 10 0 0 PORTALES........................ 44 70 47 74 / 20 10 0 0 ROSWELL......................... 46 71 49 77 / 10 10 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM 2 AM TUESDAY TO 9 AM TUESDAY FOR NMZ005. && 19
Hazardous weather outlook, Oct 10, 6:00 AM MDT, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT MON OCT 10 2005 NMZ001>021-026-111200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT MON OCT 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SNOW SHOWERS WILL FALL THIS MORNING ACROSS THE NORTHERN MOUNTAINS AND ADJACENT NORTHEAST HIGHLANDS MAINLY ABOVE 7000 FEET. SNOW ACCUMULATIONS OF 1 TO 3 INCHES WILL BE SPOTTY IN THESE AREAS...BUT WILL IN SOME CASES ACCUMULATE MINIMALLY ON ROAD SURFACES THIS MORNING...CREATING HAZARDOUS TRAVEL CONDITIONS. SNOW LEVELS WILL RISE TO BETWEEN 7500 AND 8500 FEET THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 43
Nearby
Freeze Warnings in New Mexico, 2005Every freeze warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.